Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS Lincoln, IL

April 8, 2015Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 2015, 3:41 PM CDT for Lawrence County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 3:41 PM CDT (20:41 UTC)
Expired
Apr 8, 2015, 4:12 PM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS53 KILX 082041
SVRILX
ILC101-082130-
/O.NEW.KILX.SV.W.0017.150408T2041Z-150408T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 430 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF WEST SALEM...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEVILLE...BRIDGEPORT...ST. FRANCISVILLE...HELENA...MOUNT
  CARMEL AIRPORT...BILLETT AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3871 8752 3869 8752 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764 3857 8791
      3868 8791 3881 8751 3879 8749 3874 8749
TIME...MOT...LOC 2040Z 256DEG 29KT 3859 8789

HAIL...1.00IN
WIND...60MPH

$$

BARKER
2 follow-up statements
946 
WWUS53 KILX 082057
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT WED APR 8 2015

ILC101-082130-
/O.CON.KILX.SV.W.0017.000000T0000Z-150408T2130Z/
LAWRENCE IL-
357 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAWRENCE COUNTY UNTIL 430 PM CDT...

AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF ST.
FRANCISVILLE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE AND MOUNT CARMEL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3857 8784 3864 8782 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764
TIME...MOT...LOC 2057Z 263DEG 21KT 3859 8779

HAIL...1.00IN
WIND...60MPH

$$

BARKER
573 
WWUS53 KILX 082112
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT WED APR 8 2015

ILC101-082122-
/O.CAN.KILX.SV.W.0017.000000T0000Z-150408T2130Z/
LAWRENCE IL-
412 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAWRENCE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3857 8784 3864 8782 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764
TIME...MOT...LOC 2112Z 256DEG 29KT 3865 8757

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:05 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 8, 3:05 PM CDT, 36 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT Wed Apr 8 2015

.SHORT TERM...(Tonight)
ISSUED AT 305 PM CDT WED APR 8 2015

19z/2pm surface analysis shows a nearly stationary frontal boundary
extending from near Lake Erie to the Southern Plains.  The boundary
has recently been pushed a bit further south across central Illinois
by a passing wave of low pressure, with area obs showing it from
near Rantoul to just south of Jacksonville.  Since boundary is
already parallel to the upper-level flow, am not expecting it to
shift significantly either northward or southward tonight.  Numerous
short-waves evident on water vapor imagery will ripple along the
front, producing periods of showers and thunderstorms.  Based on
current/expected position of front and upstream satellite imagery
showing the next cluster of convection developing over northeast
Oklahoma/southeast Kansas, think the southern half of the KILX CWA
will be targeted for the heaviest rainfall overnight.  Most models
are struggling with the convective evolution today, so their
soultions are suspect at best.  The 12z SPC 4km WRF-NMM seems to
have the most logical solutuion, featuring the current wave of
convection tracking across south-central Illinois this afternoon,
followed by additional waves of storms tonight mainly across the
southeast KILX CWA.  Due to expected QPF of 1 to locally 3 inches of
additional rainfall from tonight into tomorrow, will be issuing a
Flash Flood Watch for all locations along and south of a Paris to
Shelbyville line.

&&

.LONG TERM...(Thursday through Wednesday)
ISSUED AT 305 PM CDT WED APR 8 2015

Showers and thunderstorms will be ongoing across much of central and
southeast Illinois Thursday morning: however, a brief break in the
precip chances may occur from late morning into the early afternoon
before deepening low pressure tracking from northern Missouri to
southern Wisconsin pulls a cold front into the region during the
afternoon/evening. Due to clouds and morning convection, exact
degree of destabilization remains in question: however, strong
low-level wind shear will likely be enough to overcome this as the
front moves into the Illinois River Valley during the afternoon.
Most high-res model guidance shows a broken line of storms
developing along the front during the early to mid-afternoon hours
in the Illinois River Valley, then pushing east of the I-55 corridor
by early evening.  Will carry likely PoPs through the entire period
accordingly.  Once the storms form into a line, they will race
eastward and exit into Indiana by midnight.

High pressure will build into the region for the end of the week,
providing seasonable temperatures and dry conditions for both Friday
and Saturday.  After that, another system will begin to approach
from the southwest early next week.  While several models try to
aggressively spread showers back into the area as early as Sunday,
think the bulk of the precip will hold off until Sunday night as the
atmosphere gradually re-moistens.  Still quite a bit of uncertainty
with the timing of the system next week, although it is beginning to
look like the best time frame for widespread showers/storms will be
Monday night into Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 1223 PM CDT WED APR 8 2015

Next cluster of storms moving into western Illinois at this time.
As they do so they will be encountering more unstable conditions
once they move east of the Illinois river and into the warm
sector. Some of the convection may become significant with
convective wind shear. Another convective cluster is expected
overnight however there is more uncertianty on the track of the
overnight system as it may impact areas south of the central
Illinois terminals. Will mainly reflect this uncertainty by
including a VCTS rather than a dominant group. Winds will also be
quite uncertian as the frontal boundary in the area will be
modulated by the track of the clusters. Abundant boundary layer
moisture both near and north of the front will keep CIGS in place
with IFR to at best MVFR conditions.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH from 7 PM CDT this evening through Thursday
evening FOR ILZ054>057-061>063-066>068-071>073.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barker
Hazardous weather outlook, Apr 8, 12:03 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT WED APR 8 2015

ILZ027>031-036>038-040>048-091100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-
MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP
TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE
SEVERE...PARTICULARLY THIS AFTERNOON. LARGE HAIL WILL BE THE
PRIMARY THREAT... ALTHOUGH DAMAGING WINDS AND A COUPLE TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON...
EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES
THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL
POSSIBLE WITH THE STORMS ON THURSDAY.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS
LIKELY...ESPECIALLY BETWEEN 2 PM AND 7 PM.

ILZ049>057-061-062-066-067-071-091100-
CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER-
MACON-MORGAN-MOULTRIE-SANGAMON-SCOTT-SHELBY-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP
TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE
SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT... ALTHOUGH
DAMAGING WINDS AND A COUPLE TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON...
EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES
THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL
POSSIBLE WITH THE STORMS ON THURSDAY.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS ALSO
LIKELY...ESPECIALLY BETWEEN 2 PM AND 9 PM.

ILZ063-068-072-073-091100-
CLARK-CRAWFORD-LAWRENCE-RICHLAND-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH A GREATER
CHANCE TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...A
TORNADO OR TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY LATE THURSDAY AFTERNOON
AND ESPECIALLY THURSDAY EVENING...AS A COLD FRONT SWEEPS THROUGH
THE AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL
POSSIBLE.

MINOR FLOODING IS LIKELY TO DEVELOP IN AREAS ALONG THE WABASH
RIVER...LITTLE WABASH RIVER...AND EMBARRAS RIVER LATER THIS WEEK.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A THREAT FROM SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. IT IS ALSO LIKELY
LATE THURSDAY AFTERNOON AND EVENING...BETWEEN 5 PM AND 11 PM.

BARKER

In the hours before

Local storm report, Apr 8, 11:57 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             SSW BROADLANDS          39.91N 88.00W
04/08/2015  E1.00 INCH       CHAMPAIGN          IL   COCORAHS

            MINOR LEAF DAMAGE WITH HAIL THIS MORNING. LATE REPORT

&&

ALW
Local storm report, Apr 8, 11:59 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     3 W KINCAID             39.59N 89.47W
04/08/2015                   CHRISTIAN          IL   CO-OP OBSERVER

            SOME TREE LIMBS DOWN WITH ROOF DAMAGE ON HOUSES AROUND
            TOWN. LATE REPORT

&&

ALW
Local storm report, Apr 8, 2:17 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
217 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             MOUNT PULASKI           40.01N 89.28W
04/08/2015  M0.88 INCH       LOGAN              IL   PUBLIC

            REPORT THROUGH SOCIAL MEDIA.

&&

DRH
Local storm report, Apr 8, 2:28 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             LE ROY                  40.34N 88.76W
04/08/2015  M0.75 INCH       MCLEAN             IL   MESONET

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:05 AM CDTSpecial Weather StatementILXMarshall, Stark55 min
Apr 8, 1:43 AM CDTSpecial Weather StatementILXKnox47 min
Apr 8, 2:14 AM CDTSpecial Weather StatementILXMarshall, Stark61 min
Apr 8, 3:13 AM CDTSpecial Weather StatementILXMarshall32 min
Apr 8, 3:18 AM CDTSevere Thunderstorm WarningILXMarshall27 min
Apr 8, 3:26 AM CDTSpecial Weather StatementILXWoodford64 min
Apr 8, 3:53 AM CDTSevere Thunderstorm WarningILXWoodford22 min
Apr 8, 3:59 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell46 min
Apr 8, 4:02 AM CDTSpecial Weather StatementILXMacon43 min
Apr 8, 4:14 AM CDTSpecial Weather StatementILXPeoria, Woodford61 min
Apr 8, 4:24 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford66 min
Apr 8, 4:30 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford16 min
Apr 8, 4:56 AM CDTSpecial Weather StatementILXDeWitt64 min
Apr 8, 5:12 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Piatt33 min
Apr 8, 5:31 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt44 min
Apr 8, 5:54 AM CDTSevere Thunderstorm WarningILXChampaign36 min
Apr 8, 6:14 AM CDTSevere Thunderstorm WarningILXVermilion45 min
Apr 8, 6:24 AM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar56 min
Apr 8, 6:51 AM CDTAreal Flood AdvisoryILXColes6 hr
Apr 8, 7:32 AM CDTSevere Thunderstorm WarningILXColes28 min
Apr 8, 1:27 PM CDTSevere Thunderstorm WarningILXClay31 min
Apr 8, 1:48 PM CDTSevere Thunderstorm WarningILXLawrence, Richland42 min
Apr 8, 2:25 PM CDTSevere Thunderstorm WarningILXLawrence, Richland35 min
Apr 8, 2:30 PM CDTSevere Thunderstorm WarningILXChampaign, McLean26 min
Apr 8, 3:01 PM CDTSevere Thunderstorm WarningILXLawrence, Richland17 min
Apr 8, 3:17 PM CDTFlash Flood WatchILXClark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more32 hr
Apr 8, 4:05 PM CDTFlash Flood WarningILXLawrence, Richland6 hr
Apr 8, 4:45 PM CDTSpecial Weather StatementILXRichland60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.